Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Started vomiting, loose motion and abdominal pain. Test showed elevated SGPT level. Diet plan?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Tue, 15 Jan 2013 in Liver and Gall Bladder
Question: My daughter 16 plus is suffering from omitting, loose motion and pain in stomach last two days. We have done one test SGPT which is 490. What is to done? It is very abnormal. Please advice daily diet.
doctor
Answered by Dr. Grzegorz Stanko 1 hour later
Hello!

Thank you for the query.

Elevated SGPT level indicates liver cell destruction. However it is very hard to tell the reason of it according to only one test. It can be caused by bile ducts obstruction due to gallstones, acute pancreatitis, viral liver infection, alcohol abuse, mediciens overdose.
It is strongly advisable for your doughter to have some diagnostics. Abdominal ultrasound, full blood work, liver tests (AST,ALT, GGTP), amylase, bilirubin, urine analysis. If no cause found in this tests, liver viral infection should be done as well.
Please do not neglect this symptoms.
Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 13 hours later
Please advise dietry
doctor
Answered by Dr. Grzegorz Stanko 6 hours later
Hello!

The liver regenerating diet contains boiled meat and vegetables. You should avoid spicy foods, fried foods and fatty foods. Alcohol and medicines metabolized in the liver (like Non-steroidal anti-inflammatory drugs) should be avoided as well. You can also use some liver improving supplements available without prescription.
It takes from 3 weeks to 3 months for the liver to get regenerated, so you should have liver tests repeated in a month or so.

Hope this will help.
Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 5 days later
her sgpt 302 on 21st and today it is 307 and fever is about 98. she is taking zocet 500 and taridid 200. 8 days has passed and she is taking only foods. she cames weak. please advise line of treatment and diet
she is taking only fruit and fruit juice. please advise

doctor
Answered by Dr. Grzegorz Stanko 16 hours later
Hello!

Like I`have written before, no diet will help. She needs proper diagnosis and treatment as, like you have noticed, without it her condition will not improve.
She should have checked GGTP,AP, amylase, bilirubin, HBV and HCV antibodies levels. and abdominal ultrasound. She might need surgery or ERCP procedure. Please do not neglect it as she wont improve without it.

Hope this will help.
Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 2 hours later
what ggtp and give full detail for HBV (which one to be covered)
doctor
Answered by Dr. Grzegorz Stanko 6 hours later
Hello!
She should has tests mentioned below:
GGTP (also know as GGT) - Gamma-glutamyl transpeptidase - enzyme which gets elevated witch bile ducts obstruction
AP - alkaline phosphatasis - also elevated due to bile ducts obstruction
HBsAg - indicates current HBV infection
Anti-HCV - indicates curent or previous HCV infection
amylase, lipase - elevated with pancreas diseases
Abdominal ultrasound - to see liver condition, bile ducts obstruction,

You should also visit gastroenterologist.

Hope this will help.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Medical Procedures
Lab Tests
Medical Topics ,  

Recent questions on  Hcv

doctor1 MD

Hi Doctor, I have active HCV-2b contracted during my 20 year urban EMS career (no other high risk factors or behaviors). I was dx. 1/21/2000 & have been unsuccessfully tx x3 with different variations of Interferon with Ribavirin. My last tx. was stopped due to non-response in 2004. As of 12/2011 I have been dx with Addison's Disease. I only have disability coverage for HCV issues. I have resd that HCV therapy can cause Addison's. Is this at all plausible? Thank you, Mary

doctor1 MD

I treated for HCV in 2005 and achieved undetectable. However, the last several months I've been experiencing daily low-grade fevers, sweating (I'm past menopause) and the last couple of weeks, headaches. I've been in nursing homes and hospitals caring for my mother and have picked up what my doctor diagnosed as staff infection exhibited by sores on my right arm. I've also been feeling lightheaded. My doctor found nodes on my thyroid. Sound like a mess, right? What could be the problem, please.

doctor1 MD

i bought food the food was in a container with a plastic at the top covering the container how ever i notice the plastic on 1 container was slightly open on a container with food inside any RISK for hiv hep b,c

doctor1 MD

HELLO MY BOYFRIEND HAS HEP C, DONT KNOW HOW BAD IT IS. BUT SINCE I AM CLEAN ABOUT HEP A, B, C I LIKE TO KNOW IF WE HAVE SEX IT CAN BE TRANSMITTED THROUGH KISSING OR MAKING LOVE. I DONT WANT TO TAKE ANY CHANCES. PLEASE ADVISE. XXXX

doctor1 MD

Hello Sorry about disturbing you ! 1. The question – how much infective dose is for HIV virus, as un understand no one doesn’t know as there is lot of factors a)One publication it is said patients with HIV infection may be infectious. It has been...

doctor1 MD

SIR my dad is 73 yrs old. he is on haemodiyalysis since 7 yrs he is diabetic,hypertensive,and angioplasty since 14 yrs. he had liver problem HCV since 4 yrs. Now SGPT IS 83 and SGOT is 69 . he uses tyronorm 50 mg and velose .
let me know what medication to follow for the liver problem?

doctor1 MD

Hi...I finished a 6 month unsuccessful treatment of ribavirin, pegintron and victrelis 1 yr ago now. My anemic response was severe enough my doctor wants to wait for the new upcoming drugs come out before trying again. The side effects were pretty severe, and one of them was a great deal of pain in my right leg which faded after getting off the drugs. I am on a 6 month sono & tumor marker follow up with my doc in the meantime. In the last 4 wks my legs have started radiating a more severe weakness & numbness alternating with both arms...my head feels foggy & pressured ...I checked my blood pressure this am though & it s normal for me...118/70...I m not a drinker or drug user nor have I been...Are these symptoms perhaps side effects from the drugs or the HCV...I feel that I m really losing my stamina. I m 57...118lb female (heavy for me) and am trying to carry on my life as normal, but it s getting much harder for me.